It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Mental Health Message Board


Mental Health Board Index


[QUOTE=Myspirit4;3079727]Hi all,

I have had similar thoughts on this as well. Xanax (1) .25mg tablet, 3-4 times a week seemed to quell my anxiety but I was so afraid of becoming addicted to it despite my limited usage, that I visited my doctor and went on Lexapro 10mg. back in Oct. '06. Initially the Lexapro sent my anxiety thru the roof! I was so anxious I did nothing but pace and thought I would die. At this time I wasn't using the Xanax in conjunction with it at all, but soon was instructed to take .25mg. tab, 3 times a day which I did for about a week, until the Lexapro started to kick in. While on Lexapro there have been days when I've taken a half of a .25 mg tablet but that is a rarity. Since starting the Lexapro, I have gained almost 10 pounds and have begun, in the last couple of months, to lose alot of hair...I have been feeling good, things are going well so I've begun to wean off the Lexapro which has been going fine so far.
I'm down to 5mg. and plan to be off it by Aug. 4th. As far as the Xanax vs. Lexapro debate, from my own personal experience, I think the Xanax helped me more in that it just made me feel "normal".... the Lexapro put me in somewhat of a brain fog and I almost felt my emotions shut down. I've stockpiled my Xanax and take it so rarely these days in such small doses that I think I'll take that as needed.[/QUOTE]

ive never been on lex so i cant really say but i do agree that the xanax makes me feel normal...i mean i dont wanna get addicted and i havent taken it more than two days in a row EXCEPT FOR TODAY...is the third day
i tried to go without it but my daughter was stressing me out (she is 4) and i felt dizzy and just anxious so i had to take one...and i felt badly bout it but im like what else can i do
the lex has worked for many ppl and i guess i can do like you and give it a try...and if it works GREAT...if not it wont HARM ME...correct???
did you have any side effects???when you first started...i can handle ten pounds but no more of a gain...the other thing is im gonna start at 1/4 of a pill and work my way up if i start at all
[QUOTE=Myspirit4;3079838]The only side effects I really had initially was that it made my anxiety worse until it started working, though I have noticed in the last couple/few months that my hair is really falling out and I seem to be sweaty and previously was never one to sweat at all. Don't feel bad about taking a small dose of Xanax is what my doctor told me...if it helps, take it. I think, like me, you are so aware of your usage and are concerned about becoming dependent on it that you will try other avenues if you feel you're relying on it too much for your own comfort. I don't plan trying another medication...I have been listening to and practicing guided meditation CD's and they have helped tremendously! Breathing exercises and repeating positive, powerful messages to myself when I feel panic coming on has been so, so helpful.[/QUOTE]

i dont wanna have worse anxiety...but i guess if i have the xanax then ill be ok
was it all day long type of thing or just when you had an attack it was much worse????
i def. need something...i really feel i have some imbalance of some type
i dont think normal thoughts...i obsess...today i bought two waters cause the one i opened and it seemed to open too easily so i got paranoid and the other looked like it has stuff floating in it...I KNOW THAT ISNT NORMAL NOTHING WAS WRONG WITH THE WATERS but to me i cant take that chance so i bought another until i was happy and felt safe with that one
FOR THAT i need some type of anti depressant ...guess lexapro...
the xanax can only do so much
[QUOTE=mysticohl;3091932]Please keep us posted with how the Lexapro is going. I'm supposed to be starting on it in a few days and I am nervous about the anxiety, hair loss, weight gain and loss of sexual drive. =\ Why do we have to suffer that crap when the panic is bad enough?[/QUOTE]

well the first few days on the lex were fine...i used the xanax only once a day NOW however i have used it twice a day
i can FEEL when the xanax is gone out of my body..i get real anxious and i dont know if that is my regular anxiety or the lex making me more nervous
i feel bad taking a pill like xanax when i used to be so scared of it..now i treat it like its nothing...WHICH SCARES ME...i mean id never take more than i should but its something ive gotten used to...i just wanna taper off but if i have to use it till the lex works then i will i guess
[QUOTE=zeyavia;3093309]well the first few days on the lex were fine...i used the xanax only once a day NOW however i have used it twice a day
i can FEEL when the xanax is gone out of my body..i get real anxious and i dont know if that is my regular anxiety or the lex making me more nervous
i feel bad taking a pill like xanax when i used to be so scared of it..now i treat it like its nothing...WHICH SCARES ME...i mean id never take more than i should but its something ive gotten used to...i just wanna taper off but if i have to use it till the lex works then i will i guess[/QUOTE]




Thanks, zeyavia, I was wondering, what mg you are taking of Lexapro and how long have you taken it? I have heard it could take a few days OR SO to get used to it, then people report feeling good. I hope it works for you. I am still waiting on mine to get to me in the mail. The psychiatrist told me to take my xanax 3 times a day to keep even instead of the 2 (when I get up and when I go to bed unless there are panicky moments during the day and then I grab one!), so I don't wait til I panic to take it. That could be to combat a bit of anxiety that SSRI's give to some people. I dunno. BUT, I will be taking 5 mgs. when I do get them. She wanted me to take 10 but I told her I was sensitive to meds, unless I am panicking and then it's Xanax central. haha.....Anyway, appreciate the reply and please keep them coming!! I need the reassurance. OCD, you see....=\ But the Lexapro is supposed to help me with that too. ;)

PS--Please don't feel badly about taking your Xanax. If it helps, then so be it. I have for 11 years now. I have taken lots to get through the day for awhile and then none. It just depends. I would suggest to keep up with your minimum, but don't torture yourself (I know how that works. You feel brave and less addicted if you try to wait, even with people saying JUST TAKE IT! Even though you don't feel brave in the world...but trying to.). Also, the psychi. doc told me that for now take more Xanax and then with a bit of time on the Lexapro, I would feel less of a need to take the Xanax, and according to some threads on here that I have read, that is right.

Good luck to us both! Keep me posted! =)
i would take it if i were you...i mean i havent really had any bad side effects
like i said i had a headache the first few days but you can take aspiren with it...and so i did...plus the headache could have been due to other things...i also was very tired...but once again other things could have contributed to that as well...
i would start off with 1/4 of a pill...even though ppl told me that was nothing...i got that advice from someone who takes lexapro now and is well into it...and started that way....if you do this then the side effects wont really be on your mind so much
now after a week im taking half a pill and who knows when i will start taking a whole one...im to take 10 mg....what bout you???
anyway i mean i feel ok...it takes a month or two to have the max benefit...i still have the xanax to help me...do you have a benzo to go with it???i did/do have increased anxiety but when ppl say that i think they mean ALL THE TIME...ALL DAY and for me its not like that...its just when i DO have an attack...its sooooo much worse...but i have gotten through them and didnt even need a xanax the other day...
[QUOTE=zeyavia;3078583]i dont know what to do
i have both
taken the xanax LOVE IT...only taking one a day now .25 might go to two a day...they help me
should i start the lex or go with the xanax
dr. said xanax shouldnt be used long term BUT yet i know many ppl he prescribes it to LONG TERM...
i just dont know what to do[/QUOTE]

I've been on Lexapro before, but I don't remember how I felt when I was on it. Also I have been taking Xanax too, it does help you feel more relaxed.
You can probably take Lexapro and Xanax together for a while, then go off the Xanax. But the best thing to do is to talk to your doctor about the medication and see what he says, because like another poster said you can't quit Xanax cold turkey. That is true. So I would talk to your doctor about this, and see what he says. That's what I would do.





All times are GMT -7. The time now is 02:31 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!